MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO MTP PLT,CONTRD,LNG,L,TI; PLATE, FIXATION, BONE

ARTHREX, INC. LO-PRO MTP PLT,CONTRD,LNG,L,TI; PLATE, FIXATION, BONE
Model Number LO-PRO MTP PLT,CONTRD,LNG,L,TI
Health Effect - Clinical Code Pain (1994)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
The patient had surgery on the joint of her left big toe on the (b)(6) 2020, which was removed and replaced with a metal plate and screw.The patient returned to work on the (b)(6) 2021 with clearance from the surgeon.On the (b)(6) 2021, around 2 pm after lunch, the patient was walking up the stairs back to the lab when she felt a pain in the ball of her left foot.When she reached the top of the stairs, it was hard to bear weight (this was day 79 after the operation).On the (b)(6) 2021, she went to work and at 9 am, she phoned the surgeon's room to let them know she was in pain.She was asked to go and get an x-ray that morning which she did, and then went back to work for the rest of the day.On the (b)(6) 2021, she went to work until 10.15 am and then to the surgeon's room for an urgent appointment.The surgeon looked at her toe, bent severely to the left and swollen.The surgeon mentioned to the patient that it didn't look good.The patient and the surgeon looked at the x-ray.It showed the plate had broken towards the top.The surgeon said it was an unusual spot to break.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer-provided photos, which identify that the ar-8944cl-l contoured plate broke into two pieces proximal to the bend origin.The cause remains undetermined, as the device was not returned for physical evaluation.No change in harm was identified.

Brand Name
LO-PRO MTP PLT,CONTRD,LNG,L,TI
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14195466
Report Number1220246-2022-04808
Device Sequence Number4378072
Product Code HRS
UDI-Device Identifier00888867052888
UDI-Public00888867052888
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO MTP PLT,CONTRD,LNG,L,TI
Device Catalogue NumberAR-8944CL-L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer05/03/2021
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date05/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown